Thunderstorm Wind, Knox
- When
- April 29, 2:15 AM CST
- Where
- Knox County, 3.74 mi NNW of Goree
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.521, -99.542
Hefner (HEFN) Mesonet observation.
Multiple rounds of severe convection and flooding occurred from the predawn hours of the 29th into morning hours of the 30th. The most significant round of severe thunderstorm activity occurred across portions of western-north Texas on the evening of the 29th, where intense supercell thunderstorms produced very large hail, damaging wind gusts and a pair of significant (EF-2+) tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Multiple rounds of severe convection and flooding occurred from the predawn hours of the 29th into morning hours of the 30th. The most significant round of severe thunderstorm activity occurred across portions of western-north Texas on the evening of the 29th, where intense supercell thunderstorms produced very large hail, damaging wind gusts and a pair of significant (EF-2+) tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 29, 12:13 AM CST, 2 hours 2 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Norman OK
113 AM CDT Tue Apr 29 2025
...New NEAR TERM, SHORT TERM, LONG TERM...
.KEY MESSAGES...
Issued at 153 PM CDT Sat Apr 26 2025
-Heavy rainfall with the potential for significant flash flooding
is likely near the I-44 corridor through Wednesday.
-Severe thunderstorms with all hazards possible through Wednesday.
-Unsettled weather continues through the weekend.
&&
.NEAR TERM...
(Today and tonight)
Issued at 108 AM CDT Tue Apr 29 2025
Severe thunderstorms (with all hazards possible) and flash flooding
will be the main concerns in the near term.
CAMs depict several rounds of showers and thunderstorms associated
with an approaching cold front today. The first round will be across
northern Oklahoma before sunrise as the front enters the state. A
second round is expected out of west Texas this morning, moving
northeast. A few of these storms could be strong to marginally
severe, though the primary severe threat looks to be later in the
day.
The front is expected to stall near the I-44 corridor. An upper
level shortwave will pass over, resulting in increasing showers and
thunderstorms along and near the front this afternoon and evening.
Flooding will become a pronounced threat as training storms dump 1
to 2 inches over already saturated ground. Additionally, severe
threats will be possible including hail up to the size of baseballs,
winds up to 70 mph, and a low risk for tornadoes.
As this round shifts east, another round or two will follow tonight
supported by the approach of the main wave, with similar hazards.
Additional rainfall amounts of 1 to 4 inches are possible, resulting
in an increasing flooding threat.
Day
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 108 AM CDT Tue Apr 29 2025
Flooding and severe threats will continue into Wednesday as
additional showers and thunderstorms develop along a stalled front
somewhere near the I-44 corridor. The setup will be fairly similar
to Tuesday with up to golfball size hail, 70 mph winds, and a low
risk of tornadoes during the day. Flash flooding will also continue
to be a primary concern as an additional 1-2 inches falls over the
area.
Thursday should give us a break from showers and storms, with mild
to warm conditions and sunny skies expected.
Day
&&
.LONG TERM...
(Friday through Monday)
Issued at 108 AM CDT Tue Apr 29 2025
deterministic models depict another wave moving through Thursday
night into Friday, bringing moderate rain chances. This is
followed by ridging over the weekend. That said, ensemble
solutions do keep at least low PoPs through the weekend. Synoptic
uncertainty is high for this period, especially as we see some
solutions bring the next upper level system through early next
week, while other solutions put us under a blocking pattern.
Day
&&
.AVIATION...
(06Z TAFS)
Issued at 1211 AM CDT Tue Apr 29 2025
Several rounds of showers and thunderstorms are expected through the
TAF period, especially along and near the I-44 corridor. Fairly
widespread MVFR ceilings will develop by early morning, with some
IFR ceilings possible Tuesday night. A cold front will enter
northwest Oklahoma around 9Z (with breezy north winds behind it),
stalling near the I-44 corridor around noon. Uncertainty in the
frontal position will make wind direction hard to pin down along
this corridor (affecting KLAW, KOKC, KOUN, and KSWO) during the
second half of the TAF period.
Day
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 59 71 56 / 90 90 100 70
Hobart OK 69 56 72 52 / 90 100 90 60
Wichita Falls TX 80 61 76 55 / 80 90 100 40
Gage OK 62 50 72 48 / 50 80 70 50
Ponca City OK 66 56 70 56 / 70 90 90 80
Durant OK 83 64 75 62 / 50 60 100 70
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through late Wednesday night for OKZ008-012-013-
017>048-050>052.
TX...Flood Watch through late Wednesday night for TXZ083>090.
&&
NEAR TERM...14
SHORT TERM...14
LONG TERM....14
AVIATION...14Preliminary Local Storm Report
National Weather Service Norman OK
1219 AM CDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM Hail Noble 35.14N 97.39W
04/28/2025 E2.00 Inch Cleveland OK Trained Spotter
Time estimated by radar.
&&Special Weather Statement
National Weather Service Norman OK
1219 AM CDT Tue Apr 29 2025
OKZ031-290530-
Seminole OK-
1219 AM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of northeastern
Seminole County through 1230 AM CDT...
At 1218 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Cromwell, moving northeast at 40 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cromwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3526 9656 3539 9665 3540 9662 3540 9660
3541 9659 3539 9654 3541 9654 3544 9657
3545 9655 3546 9654 3543 9651 3543 9649
3546 9648 3546 9645 3530 9644
TIME...MOT...LOC 0518Z 241DEG 35KT 3537 9654
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KSSpecial Weather Statement National Weather Service Norman OK 232 AM CDT Tue Apr 29 2025 OKZ005-010-011-015-290800- Major OK-Woodward OK-Dewey OK-Woods OK- 232 AM CDT Tue Apr 29 2025 ...A strong thunderstorm will impact portions of southeastern Woods, north central Dewey, western Major and southeastern Woodward Counties through 300 AM CDT... At 232 AM CDT, Doppler radar was tracking a strong thunderstorm near Chester, moving northeast at 35 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Seiling, Chester, Orion, and Cestos. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3608 9903 3617 9913 3651 9876 3630 9855 TIME...MOT...LOC 0732Z 230DEG 29KT 3620 9897 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH MAD
Special Weather Statement
National Weather Service Norman OK
236 AM CDT Tue Apr 29 2025
OKZ036-TXZ083-084-087-290800-
Jackson OK-Foard TX-Knox TX-Hardeman TX-
236 AM CDT Tue Apr 29 2025
...Strong thunderstorms will impact portions of southwestern Jackson,
Foard, northern Knox and Hardeman Counties through 300 AM CDT...
At 236 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Swearingen to 8 miles
southeast of Chalk. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Quanah, Crowell, Margaret, Goodlett, Medicine Mound, Truscott, Copper
Breaks State Park, and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3423 10005 3424 10001 3423 10000 3433 10000
3447 9957 3375 9958 3371 9999 3383 10000
3384 10005
TIME...MOT...LOC 0736Z 256DEG 40KT 3422 10014 3378 10014
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
255 AM CDT Tue Apr 29 2025
TXZ084-087-290830-
Foard TX-Knox TX-
255 AM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of southeastern Foard
and Knox Counties through 330 AM CDT...
At 255 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Benjamin, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munday, Knox City, Benjamin, Goree, Vera, Truscott, Gilliland, and
Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9999 3379 9999 3393 9949 3361 9947
3340 9947
TIME...MOT...LOC 0755Z 254DEG 48KT 3355 10003
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MADSpecial Weather Statement
National Weather Service Norman OK
258 AM CDT Tue Apr 29 2025
OKZ005-006-011-290830-
Major OK-Alfalfa OK-Woods OK-
258 AM CDT Tue Apr 29 2025
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa and western Major Counties through 330 AM CDT...
At 257 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Orion, moving northeast at 35 mph.
HAZARD...Wind gusts of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carmen, Cleo Springs, Aline, Dacoma, and Orion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3622 9878 3635 9891 3669 9852 3648 9830
TIME...MOT...LOC 0757Z 230DEG 33KT 3636 9876
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MADThe Altus AFB radar (KFDR), 107 km away, was scanning. The volume nearest the first event began at 08:13 UTC.
16 thunderstorm wind, 11 hail, 3 tornado, 1 flash flood. Local standard time, as filed.
Hefner (HEFN) Mesonet observation.
Hefner (HEFN) Mesonet observation.
Seymour (SEYM) Mesonet observation.
Relayed images showing significant thunderstorm wind damage at multiple locations northeast of the community of Haynesville. Damage included partial roof loss to a large metal barn, multiple power poles snapped and/or blown over and large tree limbs blown down. Location is approximate and event time is estimated from radar observations.
Personal weather station observation.
The report was relayed through mPING.
Knox City (KNOX) Mesonet observation.
This tornado started just southwest of Vera and initially moved southeast for about a mile before turning east. A number of trees were damaged, a crane was toppled and a blade of a wind turbine was broken south of Vera. As the tornado moved east approaching US Highway 82, at least two metal buildings were significantly damaged, and one outbuilding was destroyed with pieces of the building blown onto the highway. One home near the county line also suffered roof damage. The tornado then crossed into Baylor County along and north of US-82.
The report was relayed through mPING.
The report was relayed through Spotter Network.
Knox City (KNOX) Mesonet observation.
Social media image. Event time is estimated from radar observations.
This tornado moved into Baylor County from Knox County along and north of US Highway 82. The tornado moved east-northeast to northwest of Red Springs, and then turned east-southeast along County Road 140. In Baylor County, a metal building at a feed lot was heavily damaged and a wind turbine was damaged. Northwest and north of Red Springs, a barn was damaged, two outbuilding were destroyed and ranch implements were tossed. Tree damage occurred at numerous places along the path. The tornado dissipated about 2 miles east-northeast of Red Springs.
The report was relayed through mPING.
Numerous confirmations of significant thunderstorm wind damage in and around the community of Munday. Damage included a large radio tower collapsed, large trees uprooted, power poles snapped and/or broken, light roof damage to multiple structures, damage to a large grain bin, and multiple windows broken. Event time is estimated from radar observations.
The report was relayed through mPING.
This tornado developed just north of FM-1919 about 2.5 miles northwest of the Seymour airport and initially moved south destroying farm buildings and equipment. As the tornado approached FM-2069, it veered sharply and began moving east along and north of FM-2069 damaging the roof of a home and heavily damaging some outbuildings. The tornado continued moving east through the Seymour Municipal Airport destroying hangars, planes and vehicles at the airport. The tornado likely continued east and northeast from the airport, but this area was inaccessible to the ground survey team.
The report was relayed through mPING.
The report was relayed through mPING.
Seymour (SEYM) Mesonet observation. Winds gusted to 58 mph or higher from 1754 PM LST to 1818 PM LST. There were frequent gusts over 90 mph between 1800 and 1809 PM LST. Southwest winds gusted to 100 mph at 1801 PM LST, and north winds gusted to 106 mph at 1808 PM LST.
Relayed images showing thunderstorm wind damage in the community of Seymour, including large tree limbs snapped, power lines damaged and roof damage to a barn. Event time is estimated from radar observations.
The report was relayed through mPING.
Multiple power poles blown down. Event time is estimated from radar observations.
Estimated wind gust. Amateur radio relayed the report.
Sheppard Air Force Base (KSPS) observation.
A portion of FM-174, just west of the Brock Road intersection, was impassable due to flooding. Event time is approximate.
Knox City (KNOX) Mesonet observation.
Truscott (TRUS) Mesonet observation.
Odell (ODEL) Mesonet observation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyThe tornado archive for Texas, 2025Warnings in Texas, April 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1254838, 1254840, 1254842, 1255004, 1255016, 1255017, 1255018, 1254063, 1255019, 1255020, 1255022, 1255023, 1254065, 1255024, 1255032, 1255025, 1254067, 1255029, 1255030, 1255027, 1255033, 1255035, 1255037, 1255039, 1255040, 1255083, 1255041, 1255043, 1255051, 1255052, 1255424.